Alert archive / Utah / Red Flag Warnings in 2007

Red Flag Warning 38, NWS Salt Lake City, UT

September 16, 2007

NWS Salt Lake City, UT issued this red flag warning at Sep 16, 2007, 4:28 AM MDT. It took effect at Sep 16, 2007, 11:00 AM MDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 16, 2007, 4:28 AM MDT (10:28 UTC)
In effect from
Sep 16, 2007, 11:00 AM MDT
Expired
Sep 16, 2007, 9:00 PM MDT
In force
10 hr
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KSLC 161028
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
428 AM MDT SUN SEP 16 2007

UTZ434-435-162100-
/O.NEW.KSLC.FW.W.0038.070916T1700Z-070917T0300Z/
WEST CENTRAL DESERTS AND MOUNTAINS-
SOUTHWEST DESERTS AND MOUNTAINS-
428 AM MDT SUN SEP 16 2007

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 9 PM MDT
THIS EVENING FOR GUSTY SOUTH WINDS AND LOW RELATIVE HUMIDITY. THIS
WARNING INCLUDES ZONES 434 AND 435 IN WESTERN UTAH...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM
MDT THIS EVENING...FOR GUSTY SOUTH WINDS AND LOW RELATIVE HUMIDITY
ACROSS WEST CENTRAL AND SOUTHWEST UTAH. 

WINDY CONDITIONS ARE EXPECTED TO DEVELOP ONCE AGAIN LATE THIS
MORNING THROUGH EARLY THIS EVENING ACROSS WEST CENTRAL AND
SOUTHWEST UTAH. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO NEAR
50 MPH ARE EXPECTED. ADDITIONALLY...A VERY DRY AIRMASS REMAINS IN
PLACE ACROSS FAR WESTERN UTAH...WITH HUMIDITY VALUES EXPECTED TO
DROP NEAR OR BELOW 10 PERCENT THIS AFTERNOON NEAR THE NEVADA
BORDER. THIS COMBINATION OF VERY DRY AIR AND GUSTY WINDS WILL
RESULT IN SEVERE FIRE WEATHER CONDITIONS ACROSS WEST CENTRAL AND
SOUTHWEST UTAH...PRIMARILY IMPACTING THE WESTERN HALVES OF FIRE
WEATHER ZONES 434 AND 435. MOISTURE SPREADING NORTH OUT OF ARIZONA
SHOULD KEEP HUMIDITY VALUES ABOVE 15 PERCENT ACROSS THE EASTERN
PORTIONS OF THESE ZONES. 

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
3 follow-up statements
000 
WWUS85 KSLC 161936
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
136 PM MDT SUN SEP 16 2007

UTZ434-435-170300-
/O.CON.KSLC.FW.W.0038.000000T0000Z-070917T0300Z/
WEST CENTRAL DESERTS AND MOUNTAINS-
SOUTHWEST DESERTS AND MOUNTAINS-
136 PM MDT SUN SEP 16 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING FOR GUSTY SOUTH WINDS AND LOW RELATIVE HUMIDITY. THIS
WARNING INCLUDES ZONES 434 AND 435 IN WESTERN UTAH...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR WESTERN UTAH FOR GUSTY SOUTH WINDS AND LOW RELATIVE HUMIDITY. 
THIS WARNING INCLUDES ZONES 434 AND 435 IN WESTERN UTAH.

WINDY CONDITIONS WILL CONTINUE INTO THIS EVENING ACROSS WEST
CENTRAL AND SOUTHWEST UTAH. SUSTAINED WINDS OF 25 TO 35 MPH WITH
GUSTS TO NEAR 50 MPH HAVE BEEN OBSERVED EARLIER THIS AFTERNOON AND
ARE EXPECTED TO CONTINUE INTO THIS EVENING. ADDITIONALLY...A VERY
DRY AIRMASS REMAINS IN PLACE ACROSS FAR WESTERN PORTIONS OF THESE
ZONES WHICH IS EXPECTED TO PUSH EASTWARD LATE THIS AFTERNOON AND
EVENING. THIS COMBINATION OF VERY DRY AIR AND GUSTY WINDS WILL
RESULT IN SEVERE FIRE WEATHER CONDITIONS. 

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 
WWUS85 KSLC 162042 RRA
RFWSLC

RED FLAG WARNING...DELAYED
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
242 PM MDT SUN SEP 16 2007

UTZ423-424-426-170300-
/O.EXA.KSLC.FW.W.0038.000000T0000Z-070917T0300Z/
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
WASATCH MOUNTAINS NORTH OF I80-
242 PM MDT SUN SEP 16 2007

...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR 
GUSTY SOUTH WINDS AND LOW RELATIVE HUMIDITY. THIS WARNING INCLUDES
ZONES 423...424 AND 426...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED
FLAG WARNING FOR GUSTY SOUTH WINDS AND LOW RELATIVE HUMIDITY...
WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. THIS WARNING
INCLUDES ZONES 423...424 AND 426.

WINDY CONDITIONS WILL CONTINUE INTO THIS EVENING WITH SUSTAINED
WINDS OF 20 TO 25 MPH WITH GUSTS OVER 30 MPH INTO THIS EVENING.
ADDITIONALLY...A VERY DRY AIRMASS WILL CONTINUE TO SPREAD EASTWARD
ACROSS THIS REGION THIS EVENING. THIS COMBINATION OF VERY DRY AIR
AND GUSTY WINDS WILL RESULT IN SEVERE FIRE WEATHER CONDITIONS.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

UTZ434-435-170300-
/O.CON.KSLC.FW.W.0038.000000T0000Z-070917T0300Z/
WEST CENTRAL DESERTS AND MOUNTAINS-
SOUTHWEST DESERTS AND MOUNTAINS-
242 PM MDT SUN SEP 16 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING FOR GUSTY SOUTH WINDS AND LOW RELATIVE HUMIDITY. 
THIS WARNING INCLUDES 434 AND 435...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR WESTERN UTAH FOR GUSTY SOUTH WINDS AND LOW RELATIVE HUMIDITY.
THIS WARNING INCLUDES ZONES 434 AND 435.

WINDY CONDITIONS WILL CONTINUE INTO THIS EVENING ACROSS WEST
CENTRAL AND SOUTHWEST UTAH. SUSTAINED WINDS OF 25 TO 35 MPH WITH
GUSTS TO NEAR 50 MPH HAVE BEEN OBSERVED EARLIER THIS AFTERNOON
AND ARE EXPECTED TO CONTINUE INTO THIS EVENING. ADDITIONALLY...A
VERY DRY AIRMASS REMAINS IN PLACE ACROSS FAR WESTERN PORTIONS OF
THESE ZONES WHICH IS EXPECTED TO PUSH EASTWARD LATE THIS
AFTERNOON AND EVENING. THIS COMBINATION OF VERY DRY AIR AND GUSTY
WINDS WILL RESULT IN SEVERE FIRE WEATHER CONDITIONS.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 
WWUS85 KSLC 170254
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
854 PM MDT SUN SEP 16 2007

UTZ423-424-426-434-435-170400-
/O.EXP.KSLC.FW.W.0038.000000T0000Z-070917T0300Z/
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
WASATCH MOUNTAINS NORTH OF I80-
WEST CENTRAL DESERTS AND MOUNTAINS-
SOUTHWEST DESERTS AND MOUNTAINS-
854 PM MDT SUN SEP 16 2007

...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING. 

ALTHOUGH RELATIVE HUMIDITIES REMAIN LOW ACROSS WESTERN AND NORTH
CENTRAL UTAH THIS EVENING...WINDS HAVE DECREASED BELOW CRITICAL
LEVELS. THEREFORE...THE RED FLAG WARNING WILL EXPIRE AT 9 PM.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Sep 15, 10:02 PM MDT, 6 hours 26 minutes earlier.

Area forecast discussion, Sep 15, 10:02 PM MDT, 6 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1002 PM MDT SAT SEP 15 2007

.SYNOPSIS...AN UPPER LEVEL TROUGH ALONG THE NORTHERN CALIFORNIA
COAST WILL MOVE INTO NEVADA SUNDAY AND ACROSS THE REGION SUNDAY
NIGHT WITH A SECONDARY TROUGH TO MOVE THROUGH MONDAY NIGHT. A RIDGE
WILL MOVE BACK IN OVER THE AREA FOR THE END OF THE WORK WEEK.

&&

.DISCUSSION...STRONG SOUTHWEST WINDS DEVELOPED OVER THE AREA AGAIN
THIS AFTERNOON AHEAD OF A CLOSED LOW OFF THE NORTHERN CALIFORNIA
COAST. WINDS SHOULD DECREASE FOR THE OVERNIGHT HOURS...ALTHOUGH
OCCASIONAL GUSTY WINDS CAN STILL BE EXPECTED...MAINLY AT THE HIGHER
ELEVATIONS. A FEW THUNDERSTORMS DEVELOPED OVER EASTERN UTAH WHERE
PRECIPITABLE WATER VALUES OF AROUND THREE-QUARTERS OF AN INCH ARE
PRESENT...BUT MOST OF THESE STORMS HAVE MOVED EAST OF THE CWA THIS
EVENING. A STRONG MOISTURE GRADIENT IS PRESENT ACROSS WEST CENTRAL
TO NORTHEAST UTAH...WITH PRECIPITABLE WATER VALUES OVER NORTHWEST
UTAH AT LESS THAN A QUARTER OF AN INCH THIS AFTERNOON AND DEWPOINTS
DROPPING TO WELL BELOW 0F AT SEVERAL SITES ACROSS WEST CENTRAL AND
NORTHWEST UTAH.

A SHORTWAVE TROUGH EJECTS OUT OF THE CLOSED LOW TOMORROW AND PUSHES
INTO THE GREAT BASIN. MOISTURE WILL SPREAD NORTH INTO UTAH FROM
ARIZONA. HOWEVER...WITH THE FLOW BEING SOUTHWESTERLY...EXPECT
MOISTURE TO SPREAD MAINLY INTO SOUTH CENTRAL AND EASTERN UTAH...WITH
NORTHWEST UTAH REMAINING RATHER DRY. DEEP MOISTURE AND LARGE SCALE
LIFT AHEAD OF THE APPROACHING TROUGH COULD RESULT IN LOCALLY HEAVY
RAINFALL TOMORROW AFTERNOON. IN ADDITION...A STRONG JET SLIDES
ACROSS THE AREA TOMORROW. WITH GOOD SHEAR NEAR THE JET AXIS...EXPECT
SOME ORGANIZED CONVECTION TO DEVELOP TOMORROW. THE ONLY PROBLEM IS
THAT THE JET WILL BE MOSTLY OVER MOISTURE-DEFICIENT NORTHWEST AND
WEST-CENTRAL UTAH. STILL...THERE SHOULD BE SOME STRONG CELLS ALONG
THE FRINGES OF THE MOISTURE SURGE NEAR THE JET TOMORROW.

THE TROUGH SLIDES ACROSS THE AREA SUNDAY NIGHT AND THE ASSOCIATED
COLD FRONT MOVES ACROSS NORTHWEST UTAH. A SECOND SHORTWAVE TROUGH
THEN MOVES ACROSS THE AREA LATE IN THE DAY ON MONDAY AND HELPS TO
PUSH THE FRONT INTO SOUTHERN UTAH. ALTHOUGH THE AIRMASS DRIES OUT A
BIT...THESE STORMS COULD STILL PRODUCE A FEW SHOWERS FOR MONDAY.

A DRIER AIRMASS THEN SETTLES OVER THE AREA WITH MORE SEASONABLE
TEMPERATURES THROUGH LATE IN THE WEEK.

WILL UPDATE ZONES TO TWEAK WORDING FOR SKY/WINDS TONIGHT...OTHERWISE
NO SIGNIFICANT CHANGES TO CURRENT FORECAST.

&&

.FIRE WEATHER...WINDS HAVE DECREASED THIS EVENING ACROSS MOST OF THE
FIRE DISTRICT...SO RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE.
HOWEVER...HUMIDITIES REMAIN RATHER LOW ACROSS NORTHWEST AND
WEST-CENTRAL UTAH AND POOR OVERNIGHT RECOVERIES CAN BE EXPECTED.
HUMIDITIES ARE EXPECTED TO INCREASE TOMORROW...MAINLY OVER SOUTHERN
AND EASTERN UTAH WITH AN INCREASE IN SHOWER ACTIVITY. A COOLER
AIRMASS WILL THEN SETTLE OVER THE AREA THROUGH MIDWEEK...BUT
HUMIDITIES WILL ONCE AGAIN TREND DOWNWARD.

&&

.AVIATION...SOUTH WINDS WILL PREVAIL OVER THE SLC TERMINAL THROUGH
TOMORROW MORNING. WINDS WILL INCREASE AGAIN LATE TOMORROW MORNING.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...NONE.
WY...NONE.

&&

CHENG

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Sep 15, 7:05 AM MDT, 21 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
705 AM MDT SAT SEP 15 2007

UTZ008>014-020-021-517-WYZ021-161300-
WASATCH MOUNTAINS SOUTH OF I-80-WESTERN UINTA MOUNTAINS-
WASATCH PLATEAU/BOOK CLIFFS-WESTERN UINTA BASIN-CASTLE COUNTRY-
SAN RAFAEL SWELL-SANPETE/SEVIER VALLEYS-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHWEST WYOMING-
705 AM MDT SAT SEP 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN AND EASTERN UTAH...
AND SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

AN UPPER LEVEL TROUGH WILL MOVE ACROSS THE AREA SUNDAY NIGHT
THROUGH MORNING. PRECIPITATION WILL DEVELOP AHEAD OF THE
TROUGH...WITH HEAVY PRECIPITATION POSSIBLE.

THE NEXT PACIFIC STORM SYSTEM WILL SETTLE INTO THE WESTERN GREAT
BASIN LATE IN THE WEEK. SCATTERED PRECIPITATION ASSOCIATED WITH
THIS STORM SYSTEM WILL DEVELOP BY FRIDAY...WITH THE HEAVIEST
PRECIPITATION CONFINED TO EXTREME SOUTHERN UTAH.

.SPOTTER INFORMATION STATEMENT...

UTZ001>007-015-016-019-518-161300-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTHERN MOUNTAINS-
705 AM MDT SAT SEP 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UTAH.

.DAY ONE...TODAY AND TONIGHT

STRONG SOUTHERLY WINDS AND LOW RELATIVE HUMIDITIES ARE EXPECTED
AGAIN THIS AFTERNOON AND EARLY EVENING. HAZARDOUS FIRE WEATHER
CONDITIONS WILL EXIST ACROSS WEST CENTRAL THROUGH NORTHWEST UTAH.
A RED FLAG WARNING WILL BE IN EFFECT THIS AFTERNOON THROUGH THE
THE MIDDLE OF THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

AN UPPER LEVEL TROUGH WILL MOVE ACROSS THE AREA SUNDAY NIGHT
THROUGH MORNING. PRECIPITATION WILL DEVELOP AHEAD OF THE
TROUGH...WITH HEAVY PRECIPITATION POSSIBLE.

THE NEXT PACIFIC STORM SYSTEM WILL SETTLE INTO THE WESTERN GREAT
BASIN LATE IN THE WEEK. SCATTERED PRECIPITATION ASSOCIATED WITH
THIS STORM SYSTEM WILL DEVELOP LATE IN THE WEEK...ESPECIALLY OVER
SOUTHWEST UTAH.

.SPOTTER INFORMATION STATEMENT...

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 16, 4:28 AM MDTWind AdvisorySLC16 hr

Nearby

Red Flag Warnings in Utah, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.